Army Blue

Tomorrow we drive to West Point for my dad’s 65th Class Reunion. As I wrote last week, I’ve been to the last two reunions with him and had a fabulous time hanging out with his classmates and him. There was no way we were going to be able to take him there this year so I’m relieved that it’s not an issue, as he died in January. The song “Army Blue” was played by the band at his burial. It’s been around since 1848.

I survived the colonoscopy on Thursday! My BG’s were nuts during the “prep.” I emailed my PCP the week before for any special instructions and she said, “Call the surgeon.” So I called the surgeon whose nurse’s first response was, “Speak with your PCP.” I told her that PCP had said speak with them – and her response was, “Don’t take any diabetes meds that morning.” On Wednesday, the hospital nurse called and said, “Talk to your PCP.” I told her that was not going to work and they’d both been pretty uninformed. She asked what I was doing and then promptly said I needed more sugar during the day. So, between Sprite and apple juice, I lived. The very interesting part (which may be TMI…) was the surgical nurse let me know ahead of time that if there were any “kinks” they would use glucagon to straighten out the colon – and so, they’d be keeping a close eye on my BG. Her meter took forever to work whenever she checked. Final report – no problems – Yay! Oh, and the Sprite was almost gagging sweet – gee, what a surprise! I looked everywhere for more info on colonoscopies and diabetes, really didn’t find much. I’m going to speak with my PCP and the surgeon about giving clearer instructions.

Meanwhile (am I having fun yet?) my TSH (thyroid) is up, so that means I need more Synthroid. It’ll take a couple of weeks to see any results from the changed med.

Advertisements
This entry was posted in Uncategorized. Bookmark the permalink.

3 Responses to Army Blue

  1. Hi Colleen – hope you had a good time at the reunion.
    I really like that new pic too!

  2. Crystal says:

    Glad to hear your appt went well.
    Hope you are having or had a great time at the reunion.

  3. Lora says:

    Ahhh, the lovely TSH. I stay steady for about a year, then either drop or rise, causing a change in Synthroid dosage. My last change, my doctor told me to cut one pill in half once a week. Such minor adjustments, such major effects. Good luck!

Comments are closed.